Georgia, 2013

Strong Wind in Georgia, November 13, 2013

November 13, 2013 · NWS CHS · 2 events in 1 county or zone

A strong arctic cold front moved across Southeast Georgia starting in the evening and overnight hours. Strong winds developed in associated with the strong pressure gradient and the presence of a strong low level jet.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong arctic cold front moved across Southeast Georgia starting in the evening and overnight hours. Strong winds developed in associated with the strong pressure gradient and the presence of a strong low level jet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 12, 9:16 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 12, 9:16 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
916 PM EST TUE NOV 12 2013

.SYNOPSIS...
AN ARCTIC FRONT WILL PROGRESS THROUGH THE REGION THIS EVENING.
COLD HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY AND PERSIST
THROUGH LATE WEEK WHILE GRADUALLY LIFTING NORTHEAST. GULF MOISTURE
AND A COASTAL TROUGH WILL RESULT IN UNSETTLED WEATHER THIS
WEEKEND...WITH A POSSIBLE STORM SYSTEM AFFECTING THE AREA EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE ARCTIC FRONT IS MOVING RAPIDLY THROUGH THE AREA THIS EVENING
BEING AIDED BY ISALLOBARIC PRESSURE RISES ON THE ORDER OF
7-8MB/3HRS. WINDS ARE CORRESPONDINGLY INCREASING WITH GUSTS TO 40+
MPH NOW COMMON ACROSS PARTS OF THE CHARLESTON TRI-COUNTY AREA.
BASED ON CURRENT TRENDS...HAVE EXPANDED THE WIND ADVISORY SOUTH TO
INCLUDE THE REMAINDER OF SOUTHEAST SOUTH CAROLINA AND A FEW
COUNTIES ALONG THE SAVANNAH RIVER IN SOUTHEAST GEORGIA.
TEMPERATURES HAVE BEEN SLOW TO FALL THIS EVENING...BUT WILL
ACCELERATE OVER THE NEXT FEW HOURS AS INTENSE COLD AIR ADVECTION
ENSUES IN THE WAKE OF THE FRONT. LOWS FROM THE LOWER 30S INLAND
TO THE UPPER 30S/LOWER 40S AT THE BEACHES LOOK ON TRACK. STILL
CAN NOT COMPLETELY RULE OUT A BRIEF FREEZE IN SOME AREAS FAR
INLAND...BUT THE SITUATION LOOKS TOO MARGINAL FOR A FREEZE
WARNING.

IMPRESSIVE DYNAMICS ASSOCIATED WITH A STRONG OF TROUGH OF LOW
PRESSURE HAVE BEEN GENERATING QUITE A BIT OF LIGHT PRECIPITATION
ACROSS THE NORTH CAROLINA AND SOUTH CAROLINA PIEDMONT THIS
EVENING. IT APPEARS THE SOUTHERN EDGE OF THIS AREA OF
PRECIPITATION WILL BRUSH THE CHARLESTON TRI-COUNTY AREA OVER THE
NEXT FEW HOURS. INCREASED POPS TO 40 PERCENT TO ACCOUNT FOR THIS.
RAP THERMAL PROFILES STILL INDICATE LIGHT RAIN MAY BRIEFLY MIX
WITH VERY LIGHT SLEET FOR AN HOUR OR TWO BEFORE ENDING. ALSO...
DESPITE MOISTURE BEING SCOURED OUT OF THE DENDRITIC GROWTH
ZONE...UPSTREAM OBSERVATIONS INDICATE SOME LIGHT SNOW HAS BEEN
ABLE TO MIX IN WITH THE LIGHT RAIN AT TIMES WITHIN CORRIDORS OF
MORE INTENSE PRECIPITATION. HAVE THEREFORE ADDED A SLIGHT CHANCE
OF LIGHT SNOW TO THE GRIDS...MAINLY ALONG AND NORTH OF I-26.
AGAIN...THIS SHOULD BE NON-ISSUE FOR TRAVEL AND MOSTLY A NOVELTY.
THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY FOR THE
OVERNIGHT HOURS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A STRONG CANADIAN HIGH PRESSURE WILL BLAST UNSEASONABLY
COLD AIR ACROSS THE REGION...POSSIBLY RESULTING IN AFTERNOON HIGHS
TO BE 20 PLUS DEGREES BELOW SEASONAL NORMALS. DESPITE SUNNY
SKIES...COLD AIR ADVECTION WILL ONLY ALLOW TEMPERATURES TO CLIMB
INTO THE UPPER 40S TO LOWER 50S. IN ADDITION...WINDY CONDITIONS WILL
LINGER...ESPECIALLY ALONG THE COAST AND NEAR LAKE MOULTRIE.
THEREFORE...HAVE EXTENDED THE WIND ADVISORY FOR BERKELEY AND
COASTAL COUNTIES FROM TUESDAY NIGHT INTO LATE WEDNESDAY MORNING AS
THE LOW LEVEL JET SLOWLY PULLS FURTHER OFFSHORE.

WEDNESDAY NIGHT...THE ABNORMALLY COLD TREND WILL CONTINUE AS A
WIDESPREAD FREEZE EVENT DEVELOPS. COLD ADVECTION WILL INITIALLY
PERSIST EARLY WEDNESDAY EVENING...BUT AS HIGH PRESSURE SHIFTS
EASTWARD AND SETTLES OVER THE AREA...BOUNDARY LAYER WINDS WILL
QUICKLY DIMINISH. THIS SETUP WILL ALLOW WINDS TO DECOUPLE AND
TEMPERATURES TO QUICKLY DROP UNDER MAINLY CLEAR SKIES. TEMPERATURES
WILL BOTTOM OUT IN THE MID TO UPPER 20S ACROSS MOST AREAS...WITH
LOWER TO MIDDLE 30S EXPECTED ALONG THE COAST. HAVE ISSUED A FREEZE
WATCH FOR ALL AREAS EXCEPT COASTAL GEORGIA.

THURSDAY THROUGH FRIDAY...ALTHOUGH TEMPERATURES WILL CONTINUE TO
UNDERCUT SEASONAL NORMALS...A SLOW WARMING TREND WILL DEVELOP AS THE
SURFACE HIGH PRESSURE SHIFTS NORTHEASTWARD UP THE MID-ATLANTIC
STATES AND LOW/MID LEVEL MOISTURE ACROSS THE GULF STATES SPREADS
NORTHWARD. THURSDAY TEMPERATURES WILL CLIMB INTO THE UPPER 50S TO
LOWER 60S UNDER MAINLY CLEAR SKIES. A DECENT TEMPERATURE GRADIENT
COULD DEVELOP THURSDAY NIGHT AS INCREASING CLOUDS FROM THE SOUTHWEST
PROVIDE SOME INSULATION ACROSS SOUTHEAST GEORGIA AND CLEARER SKIES
PERSIST ACROSS TO THE NORTH. THEREFORE...SHOWCASE THIS TEMPERATURE
TREND WITH LOWS IN THE UPPER 30S ACROSS NORTHERN AND INLAND LOCATIONS
AND UPPER 40S TO NEAR 50 DEGREES FURTHER SOUTH AND ALONG THE COAST.
ON FRIDAY...HIGH PRESSURE WEDGE WILL BUILD IN FROM THE NORTH AS
CLOUDS CONTINUE TO INCREASE FROM THE SOUTH. IN ADDITION...A COASTAL
TROUGH WILL DEVELOP JUST OFF THE COAST WHICH COULD SUPPORT ISOLATED
RAIN SHOWERS ALONG COASTAL AREAS. FRIDAY TEMPERATURES WILL CONTINUE
TO NUDGE WARMER WITH HIGHS IN THE MID TO UPPER 60S AND LOWS DIPPING
INTO THE UPPER 40S INLAND AND UPPER 50S ALONG THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A HIGHLY UNSETTLED PATTERN IS EXPECTED IN THE LONGER RANGE DUE TO A
BROAD UPPER TROUGH SETTING UP SHOP TO OUR WEST WITH A SERIES OF
VORTS MOVING THROUGH. THE SURFACE HIGH WILL GRADUALLY SHIFT
NORTHEAST TO A POSITION OFF THE MID-ATLANTIC COAST WHICH IS A
TYPICAL COLD AIR DAMMING SCENARIO FOR US. WE EXPECT SOMEWHAT COOL
NORTHEAST FLOW TO REMAIN IN PLACE FRIDAY NIGHT THROUGH SUNDAY WITH
GULF MOISTURE MOVING IN ALOFT. AT A MINIMUM WE ARE LOOKING AT
PROLONGED CLOUDY CONDITIONS. A COASTAL TROUGH WILL PROVIDE LIFT FOR
AT LEAST SCATTERED SHOWERS OVER THE COASTAL WATERS THOUGH MODELS ARE
SPITTING OUT SCATTERED SHOWERS OVER LAND FROM TIME TO TIME. WE
BUMPED UP POPS A TAD THOUGH ARE NOT GOING WHOLE HOG UNTIL THERE IS
MORE MODEL CONSISTENCY SINCE THE TIMING OF THE BEST RAIN CHANCES IS
UNCLEAR AT THIS TIME. A STRONG WARM FRONT IS PROGGED TO LIFT NORTH
ON MONDAY WITH A COLD FRONT POTENTIALLY MOVING THROUGH MONDAY NIGHT
OR TUESDAY.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE COLD FRONT HAS CLEARED KCHS AND WILL MOVE THROUGH KSAV
SHORTLY. WINDS WILL INCREASE DRAMATICALLY BY 02Z AT KCHS AND 04Z
AT KSAV WITH GUSTS NEARING 30 KT. CIGS WILL LOWER SUBSTANTIALLY
WITH MARGINAL MVFR CIGS POSSIBLE BRIEFLY FROM 04-07Z AT KCHS AS AN
AREA OF LIGHT PRECIPITATION PIVOTS NORTH OF THE TERMINAL. WILL SEE
SIGNIFICANT CLEARING PRIOR TO SUNRISE WITH GUSTY WINDS LINGERING
THROUGH THE DAY WEDNESDAY.

EXTENDED AVIATION OUTLOOK...CEILING AND/OR VISIBILITY RESTRICTIONS
WILL BECOME INCREASINGLY LIKELY LATE FRIDAY THROUGH THE WEEKEND DUE
TO A COASTAL TROUGH DEVELOPING.

&&

.MARINE...
TONIGHT...UPGRADED THE GALE WARNING TO A STORM WARNING FOR THE
GEORGIA OFFSHORE WATERS...MAINLY ACROSS THE EASTERN HALF OF THAT
ZONE WHERE THE WEST WALL OF THE GULF STREAM RESIDES. UPSTREAM
OBSERVATIONS ACROSS NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA
ALREADY SHOW WINDS GUSTING NEAR 45 KNOTS...AND THESE OBSERVATIONS ARE
LOCATED WITHIN THE COOLER NEARSHORE WATERS. RAP MIXING PROFILES
SHOW WINDS OF 45-50 KT WITHIN THE MIXED LAYER OCCURRING OVER THE
WESTERN WALL OF THE GULF STREAM TONIGHT...WHICH SHOULD EASILY MIX
TO THE SURFACE WHERE WATER TEMPERATURES ARE IN THE MID 70S WITHIN
THE WEST WALL. THIS SHOULD SUPPORT FREQUENT GUSTS TO STORM FORCE--
48 KT. ELSEWHERE...SOLID GALES ARE IMMINENT WITH WINDS 30-35 KT
WITH GUSTS TO 45 KT.

WEDNESDAY...HAZARDOUS MARINE CONDITIONS WITH GALE FORCE WINDS AND
DANGEROUS SEAS WILL PERSIST ACROSS THE COASTAL WATERS. THE LOW LEVEL
JET WILL SLOWLY NUDGE FURTHER OFFSHORE WEDNESDAY...ALLOWING GALES TO
END IN THE CHARLESTON HARBOR BY LATE MORNING. HOWEVER...GALES ACROSS
THE COASTAL WATERS OUTSIDE OF THE HARBOR WILL EASILY LINGER THROUGH THE
AFTERNOON.

WEDNESDAY NIGHT THROUGH SUNDAY...MARINE CONDITIONS WILL STEADILY
IMPROVE WEDNESDAY NIGHT THROUGH THE END OF THE WEEK...AS HIGH
PRESSURE SETTLES OVER THE AREA BEFORE SLIPPING OFF THE MID ATLANTIC
COASTLINE. SMALL CRAFT ADVISORY SEAS COULD STILL PERSIST THROUGH AT
LEAST THURSDAY FOR THE OUTER GEORGIA WATERS GIVEN THE PERSISTENT
NORTHEAST FLOW.

&&

.CLIMATE...
ARCTIC HIGH PRESSURE WILL DELIVER UNSEASONABLY COLD AIR TO THE
REGION. SOME RECORD LOW MAXIMUM TEMPERATURE RECORDS COULD BE IN
JEOPARDY WEDNESDAY. IN ADDITION...EARLY THURSDAY MORNING
TEMPERATURES COULD END UP WITHIN A FEW DEGREES OF RECORD LOW FOR
THE DATE. A SUMMARY OF MIDWEEK RECORDS FOLLOWS.

WEDNESDAY NOVEMBER 13 RECORD LOW MAXIMUM TEMPERATURES...
CHS 52F...1977
SAV 50F...1920
DOWNTOWN CHARLESTON 49F...1920

THURSDAY NOVEMBER 14 RECORD LOW TEMPERATURES...
CHS 27F...1981
SAV 28F...1968
DOWNTOWN CHARLESTON 36F...1963

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
     FOR GAZ087-088-099>101-114>116-118-137-138-140.
     WIND ADVISORY UNTIL 10 AM EST WEDNESDAY FOR GAZ117-119-139-141.
     WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR GAZ088-101-118.
SC...FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
     FOR SCZ040-042>045-047>052.
     WIND ADVISORY UNTIL 10 AM EST WEDNESDAY FOR SCZ045-048>052.
     WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR SCZ040-042>044-047.
MARINE...GALE WARNING UNTIL 7 PM EST WEDNESDAY FOR AMZ350-352-354.
     STORM WARNING UNTIL 5 AM EST WEDNESDAY FOR AMZ374.
     GALE WARNING UNTIL 10 AM EST WEDNESDAY FOR AMZ330.

&&

ST
Hazardous weather outlook, Nov 12, 9:17 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EST TUE NOV 12 2013

GAZ087-099-100-114>116-137-138-140-140230-
JENKINS-CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-LONG-
INLAND LIBERTY-INLAND MCINTOSH-
917 PM EST TUE NOV 12 2013

...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-140230-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
917 PM EST TUE NOV 12 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ088-101-118-SCZ040-042>044-047-140230-
SCREVEN-EFFINGHAM-INLAND CHATHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND JASPER-
917 PM EST TUE NOV 12 2013

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>052-140230-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
917 PM EST TUE NOV 12 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-352-354-140230-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
917 PM EST TUE NOV 12 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-140230-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
917 PM EST TUE NOV 12 2013

...STORM WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-140230-
CHARLESTON HARBOR-
917 PM EST TUE NOV 12 2013

...GALE WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-140230-
INLAND BERKELEY-
917 PM EST TUE NOV 12 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Nov 12, 11:38 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EST TUE NOV 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     NON-TSTM WND GST 22 ESE RACCOON BLUFF    31.40N  80.87W
11/12/2013  M47 MPH          AMZ354             GA   BUOY

&&

EVENT NUMBER CHS1300959
Local storm report, Nov 12, 11:39 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 PM EST TUE NOV 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     NON-TSTM WND GST 3 NE FOLLY BEACH        32.69N  79.89W
11/12/2013  M41 MPH          CHARLESTON         SC   C-MAN STATION

&&

EVENT NUMBER CHS1300960
Local storm report, Nov 12, 11:43 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 PM EST TUE NOV 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND GST 4 NNW MONCKS CORNER     33.25N  80.04W
11/12/2013  M41 MPH          BERKELEY           SC   OFFICIAL NWS OBS

            SUSTAINED WINDS OF 33 MPH WITH GUSTS TO 41 MPH AT
            PINOPOLIS ON LAKE MOULTRIE.

&&

EVENT NUMBER CHS1300961
Local storm report, Nov 12, 11:44 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1144 PM EST TUE NOV 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     NON-TSTM WND DMG 2 SW COTTAGEVILLE       32.91N  80.50W
11/12/2013                   COLLETON           SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING A TREE IN ROADWAY ON
            JACKSONBORO RD NEAR BODISON MEMORIAL DR.

1033 PM     NON-TSTM WND DMG SAINT GEORGE            33.18N  80.58W
11/12/2013                   DORCHESTER         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING TREE IN ROADWAY ON QUAKER
            RD NEAR DOGWOOD DR.

1034 PM     NON-TSTM WND DMG 4 W ASHTON              33.01N  81.03W
11/12/2013                   COLLETON           SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING TREE IN ROADWAY ON BLK
            MOSELLE RD NEAR FOX BAY RD.

1110 PM     NON-TSTM WND DMG 1 WSW GILLISONVILLE     32.61N  81.01W
11/12/2013                   JASPER             SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING TREE IN ROADWAY ON GILLISON
            BRANCH RD ABOUT 1 MI FROM GRAYS HWY.

1116 PM     NON-TSTM WND DMG 3 SE WADMALAW ISLAND    32.65N  80.13W
11/12/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING TREE IN ROADWAY ON RIVER
            ROAD NEAR MULLET HALL ROAD.

1132 PM     NON-TSTM WND DMG 2 SSE SLANDS BRIDGE     32.95N  80.24W
11/12/2013                   DORCHESTER         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ON BEECH HILL
            RD.

1133 PM     NON-TSTM WND DMG DORCHESTER              33.14N  80.39W
11/12/2013                   DORCHESTER         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING TREE IN ROADWAY ON
            LIMESTONE RD NEAR SCHOOL HOUSE RD.

&&

EVENT NUMBER CHS1300962
EVENT NUMBER CHS1300963
EVENT NUMBER CHS1300964
EVENT NUMBER CHS1300965
EVENT NUMBER CHS1300966
EVENT NUMBER CHS1300967
EVENT NUMBER CHS1300968

JAQ
Local storm report, Nov 12, 11:55 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 PM EST TUE NOV 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     NON-TSTM WND GST 2 WNW CHARLESTON        32.79N  79.96W
11/12/2013  M44 MPH          CHARLESTON         SC   BROADCAST MEDIA

            WEATHERBUG SENSOR AT JOE RILEY PARK.

&&

EVENT NUMBER CHS1300969
Local storm report, Nov 13, 12:09 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1209 AM EST WED NOV 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     NON-TSTM WND DMG 2 SSW RIDGEVILLE        33.07N  80.33W
11/12/2013                   DORCHESTER         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING TREE IN ROADWAY ON CARTER
            RD NEAR ST CLAIR RD.

1156 PM     NON-TSTM WND DMG SWITZERLAND             32.42N  81.01W
11/12/2013                   JASPER             SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTING TREE IN ROADWAY ON
            INTERSTATE 95 SOUTHBOUND AT MILE MARKER 14.

&&

EVENT NUMBER CHS1300970
EVENT NUMBER CHS1300971

JAQ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Long

When
November 13, 12:29 AM EST to 12:30 AM EST
Where
Long forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
31.753, -81.746 (the zone’s center; the record gives no point)

One tree reported down across Wilkinson Road at Rye Patch Road.

Strong Wind, Long

When
November 13, 12:29 AM EST to 12:30 AM EST
Where
Long forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
31.753, -81.746 (the zone’s center; the record gives no point)

One tree down on Mill Pond Road off Highway 84.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481610, 481611.